Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Safe to go back to Atripla?
Jun 1, 2008

Hello, thanks for this wonderful service you provide!, my question being, I was previously on Atripla for about 2 1/2 months, and changed to Kaletra/Viread because of some side effects, but Kaletra's side effects are even worse for me, is it safe to go back to Atripla? or is that a no go? Thank you for your reply in advance.

Response from Dr. Young

Thanks for your post.

Assuming that there hasn't been any issues with viral load failure, then in principle, it would be safe to switch back to Atripla.

The real question to me is if you didn't tolerate Atripla in the first place, why would you switch back to medications that you didn't like?

For example there are a number of other options that are well endorsed by current treatment guidelines- other PIs, like atazanavir (Reyataz) and fosamprenavir (Lexiva)- medications that in our clinic appear to be much better tolerated than the outgoing standard of Kaletra.

Lastly, I hope that your not just on Kaletra and tenofovir (Viread), but rather Kaletra with two other nucleoside drugs (as would be recommended)-- ask your doctor about this if unsure.

Best of luck, BY



Previous
TRUVADA, NORVIR, REYATAZ = YELLOW EYES.?
Next
how long?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement